MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF1233
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 12/20/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Section h6: investigation findings and conclusion codes were updated to reflect results of investigation.Section h6: d12: the gore® dryseal flex introducer sheath ifu provides the following warning: careful evaluation of vessel size, anatomy, tortuosity, and disease state (including calcification, plaque, and thrombus) in accordance with the observation in ct image or angiography obtained by pre-operation / operation or visual observation obtained by operation is required to ensure successful use of gore® dryseal flex introducer sheath (flex).[if vessel size is smaller than the introducer sheath outer diameter or if vessel is not adequate for access, major bleeding, vessel damage, or embolism, may result].Do no continue advancement or retraction of the device if there is resistance.Determine the location and the cause of resistance before proceeding [if we did not confirm the location under fluoroscopic guidance or continued advancement or retraction against resistance may result in vessel damage or damage to/breakage of the device].In addition, the ifu states possible adverse events include blood loss, bleeding, hematoma, vascular trauma, dissection, rupture, perforation, tear.Product investigation report conclusion an evaluation of the provided radiographic image appears to suggest a possible rupture of the brachiocephalic artery; however, it cannot be conclusively confirmed.It was reported that the brachiocephalic artery was highly tortuous and after advancing a device through the sheath there was difficulty withdrawing it for deployment, so the device was re-sheathed and the device and sheath were forcibly advanced again.The root cause for the reported brachiocephalic artery rupture cannot be established with the available information, however the reported tortuosity and forceful advancement may have contributed.
 
Additional Manufacturer Narrative
H3: code "other" was selected as the medical device was discarded at facility.Return not possible.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, this patient underwent endovascular treatment using debranching and chimney technique for a distal arch aortic aneurysm with gore® tag® conformable thoracic stent graft with active control system, gore® excluder® aaa endoprosthesis, and gore® dryseal flex introducer sheath.After debranching, the left subclavian artery was plug embolised and a tgm343415j was implanted distally.A tgm404020j was then inserted, but tgm404020j was not deployed at this point as it was to be deployed simultaneously with a contralateral leg endoprosthesis (plc161200j) to be implanted in the brachiocephalic artery.An 8fr non-gore sheath, a radifocus¿ guidewire, and an angiographic catheter were inserted from the right subclavian artery and successfully passed to the ascending aorta, but the brachiocephalic artery was highly tortuous and remained tortuous even after the guidewire was replaced with a stiff type.The sheath was replaced with a dsf1233 and inserted, which passed through without resistance, but the brachiocephalic artery remained tortuous.An attempt was made to unsheathe the plc161200j after delivery to the ascending aorta through the dsf1233, but the dsf1233 could not be fully withdrawn, possibly because the dsf1233 was following the tortuosity, and the plc161200j was returned to the dsf1233.The dsf1233 and the plc161200j were pushed with force and advanced again.Subsequently, while attempting to unsheathe again, the dsf1233 was observed to be out of the brachiocephalic artery.Angiography showed a rupture of the brachiocephalic artery and hypotension was observed, so a blood transfusion was given.The brachiocephalic artery was torn.It was reported that the plc161200j was thought to have passed through the rupture site while still in the dsf1233 and that the brachiocephalic artery was thought to have been torn by the manupiration of the dsf1233.Blood flow in the right subclavian artery was unaffected.Another attempt was made to insert a radifocus¿ guidewire, but it strayed into a false lumen that appeared to have formed as a result of the vessel rupture.An attempt to create a pull-through was also unsuccessful, so the procedure was converted to open surgery, but the vessel repair was difficult.The heartbeat did not return due to haemorrhage and the chest was inevitably closed without further treatment.The patient died the same day after being transferred to intensive care.The cause of death was reported to be exsanguination due to rupture of the brachiocephalic artery.It was not available whether an autopsy was performed.Reportedly, tgmr404020j and plc161200j were removed undeployed.The physician reportedly stated as follows: there may have been an error of judgement by the surgeon.Perhaps a stiffer stiff guide wire should have been used.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
mami nagashima
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21108177
Report Number3007284313-2025-03698
Device Sequence Number20871435
Product Code DYB
UDI-Device Identifier00733132629961
UDI-Public00733132629961
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2026
Device Catalogue NumberDSF1233
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age80 YR
Patient SexFemale